Jump to content
CrazyBoards.org

Recommended Posts

Day two of a hypomanic episode and idk how much longer I can deal with it. On top of that I got into a fight with a friend that ended with him saying that I'm dead to him. Taking tomorrow off work to see my psych but I'm worried I won't get in. Have any of you called in last minute? I'm worried about that more than anything. I know I'll deeply regret burning another bridge but right now I just want to focus on feeling better. 

Link to comment
Share on other sites

It's so hard to give advice on how to slow down mania because at least in my case I realize what's happening when it's too late. By the time I realize what's happening, I can't slow don't, can't stop. If you're in a place where you can still implement strategies like avoiding alcohol, taking quiet time, laying aside the credit cards, avoiding contact with people you might fight with, then that would probably be helpful.

Link to comment
Share on other sites

I know of at least one person on CB who takes zyprexa as needed for when s/he is hypo/manic or becoming it ... and it stops it.  YMMV though.

Maybe ask your pdoc for a med to take as needed to try and stop the hypo in its' tracks when it happens?

  • Like 1
Link to comment
Share on other sites

Thanks, guys. I'm seeing my pdoc at 2 and I'll ask him about taking something to curb it. My sister brought up a good point...I've recently lost 30 pounds so maybe my dosage is too high? I'm currently on 60 mg cymbalta and 40 mg Geodon. I'll keep y'all posted. 

Link to comment
Share on other sites

So glad I went. So he's titrating me from Geodon to Vraylar, week one is 20 mg Geodon and 3 mg Vraylar, with second week being just the 3 mg of Vraylar. He also lowered my Cymbalta to 30 mg. Kind of relieved to be coming off the Geodon tbh. My prolactin was high and I'm hoping this won't be an issue with the new med. Sometimes I worry if an episode is "bad" enough to warrant time off and a PDOC visit, but I guess the lesson in all this is to listen to your body.

Link to comment
Share on other sites

On 5/11/2017 at 6:48 PM, UpDownGirl said:

Day two of a hypomanic episode and idk how much longer I can deal with it. On top of that I got into a fight with a friend that ended with him saying that I'm dead to him. Taking tomorrow off work to see my psych but I'm worried I won't get in. Have any of you called in last minute? I'm worried about that more than anything. I know I'll deeply regret burning another bridge but right now I just want to focus on feeling better. 

2

Hopefully, when you settle back to euthymia you can attempt to contact this friend and attempt to patch things up. Maybe you can try to explain to him that it wasn't "you," but it was your brain chemistry being out of whack at the time. If he's understanding, then he'll come around; if not, then he's probably not worth your time and not deserving of the designation of "friend," as a true friend would be unconditionally understanding even if they got overheated in the moment and said something like "you're dead to me" and would eventually come back around.

I have had to call in last minute to my pdoc and they are very accommodating, though it's usually for depression. I think I've only ever had to call twice for hypomania, and it was actually dysphoric hypomania (mixed episode).

From my experience, nothing in the world has knocked out hypomania and agitation better than good old Haldol. It doesn't take a lot, a little goes a long way. At first, I started with 0.5 mg 3 times a day and did fine, but eventually needed to go up to 1 mg 3 times a day. On occasions when it was really bad, I would take 5 mg with 2 mg Ativan or equivalent dose of benzodiazepine and try to go to bed, and when I woke up, it would have essentially aborted the episode 9/10 times.

Another antipsychotic, another 1st generation one, is Stelazine. It's not quite as fast-acting as Haldol, but it doesn't have the tendency to flip me over/make me crash into dysphoria/depression that Haldol did with me. It would help the hypomania/agitation to come down a little more gradually with an added "safety net" for my mood to prevent me from going into depression. I took Stelazine for a while regularly for debilitating anxiety that was preventing me from leaving the house or doing anything, and as the dose escalated, not only was I able to leave the house and do more, but I was able to make decisions more confidently, didn't feel paranoid in public that someone was going to hurt me, and my depression improved more than it had on any of the atypical antipsychotics, and I had no EPS, whereas I had had EPS on 2 of the atypicals that I had tried theretofore. In fact, so far, the only EPS I've had were from atypicals (Abilify, Latuda, Vraylar), and never the typicals I've taken (Haldol, Prolixin, Stelazine, Compazine, Thorazine). But I digress.

I hope you are able to find something that helps you very soon. Please take care!

  • Like 1
Link to comment
Share on other sites

Thank you so much for such a thorough response! Maybe I'm finally coming down (still feel the agitation lingering...better than previous days though), but your post made me cry :) I'm usually characterized by friends as sweet and nurturing, yet I can be quite venomous during an episode. I don't always understand the impact of my words and I'm worried this particular friend is at his limit. We've had a similar fight previously, so I'm hoping time will soften his heart a little. He's not very understanding about my illness though, thinking hypomania is simply the equivalent of him having too much caffeine. Anyways, I'm not sure if it's my particular pdoc, but he seems hesitant to prescribe anything like Haldol or Ativan (I was on a low dose of Ativan for anxiety, he took me off, concerned about it being habit forming). Maybe I should ask next time? I'm pretty cognizant of my episodes when I'm in the brunt of them and it'd be nice to having something to de-escalate. Are relationship issues a hallmark of Bipolar? I still have much to learn.  Hugs to you. 

Link to comment
Share on other sites

Yeah the relationship aspect can suck...but you know someone's important if they're willing to support you through your illness. I understand the reluctance about haldol...that's strong stuff... I know that @mikl_pls knows his stuff but personally I'd try the newer drugs (relatively newer...atypicals) first just based on the side effect profile. Haldol can definetly stop an episode but you might be able to get away with something milder 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...